Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Unknown heart rhythm, Painful PVCs, beta blocker, chest pain, stomach pain, nausea, feels dizzy

Hello i am a 21 year old female and i have an unknown heart rhythmic issue..i have painful pvcs like 3 times in a five minute period. have have started a beta blocker which has been amazing but my pvcs are back and i am haing chest pain stomic pain and i want to vomit . im dizzy and way too tired like im super sick or something. What is happening what do i do.
Asked On : Wed, 23 May 2012
Answers:  2 Views:  154
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Cardiologist 's  Response

Thank you for your question,

First we need to do holter test to see the extent of problem the PVC are causing.

If it turns out that PVCs are less and not likely to cause your symptoms.

Then we need to go for echocardiogram and stress test to see if there is some ischemic heart disease causing these symptoms.

I hope this helps.
Let me know if you have more questions.
Good luck.
Answered: Thu, 24 May 2012
I find this answer helpful
Cardiologist Dr. Anil Grover's  Response
Hi Angel Linton,

I am a cardiologist and both ous shall analyse your problem together to solve it. So, thanks for wriing in.

You are saying irregular beats and then asserted that beta blocker hellped you and you are referring to these as PVCs. That means Holter or EKG picked these up. Three times in five minutes is not a very high frequency. You can calculate yourself hat our hert beats for 72 x 60 x 24 that is approxmately 100 thousand times a day. Therefore if less than one percent beats are abnormal it is no big deal. Of course there are few caveats these should not together, should not be associated with giddiness and your heart function ought to normal. It seems so in your case and our doctor must have satisfied himself/herself befor starting beta blockers. Now we are left with two problems a. Why are these painful? And b. Why these recurred with vengence to make you dizzy, vomitting and making you tired and super sick. Pain can be associated with arrhythmia in mitral valv prolapse. I hope that has been excluded by echo Doppler examination. Also your Left Ventricular function has been found to be normal otherwise B Blockers one would have avoided prescription of B Blockers. The endocardium conduction tissue and the muscle of heart does not have sensory pain fibers so "painful" part of VPCs puzzles me. Now the fresh symptoms mean that you see your doctor who would need a Holter examination to ascertain nature of arrhythmia once the diagnosis is established treatment is easy. Incidentally, occurrence of vomiting usually sets rhythm back to normal on the other hand if it is only an association with no efffect on arrhythmia perhaps anxiety is the main cause. So, therefore, there is a cause for concern not of worry. Concern is accurate diagnosis of this episodic arrhythmia which on the face of it looks like Supra Ventricular Tachycardia and your doctor is the best person to prescribe the drugs for it. Meanwhile, I will suggest that you avoid swimming and heavy driving, for an episode occurring during these activities can injure you.

Best Wishes


Dr Anil Grover
Answered: Wed, 23 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor